Florida, 2016Hail in Florida, June 14, 2016
June 14, 2016 · NWS MLB · 1 event in 1 county or zone
Local wind shift boundaries collided and resulted in persistent heavy rain from thunderstorms from south central Orange County southward to western Osceola County. Quarter sized hail fell in St.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Local wind shift boundaries collided and resulted in persistent heavy rain from thunderstorms from south central Orange County southward to western Osceola County. Quarter sized hail fell in St. Cloud.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 14, 2:40 PM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 14, 2:40 PM EST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
340 PM EDT TUE JUN 14 2016
.DISCUSSION...
...Hot and Humid into this evening with scattered storms...
Currently-Tonight...Scattered showers and lightning storms are
expected to continue to develop along the west coast sea breeze
moving into Lake county during the late afternoon with also
continued development along the east coast sea breeze which is
moving only slowly inland...west of I-95 from MLB south and closer
to the coast across Volusia county. Should see boundary collisions
into the evening hours from inland Volusia across metro Orlando into
Osceola county before diminishing into late evening. Steering winds
will be from S-SW with a chance of some storms making it to Volusia
county coast into the late evening. Will keep highest pops in the
high scattered range from 40-50 over mainly the interior with lowest
pops along far south cstl sections (~20 pct). Light south flow is
forecast with winds becoming sw toward morning. Lows in the mid 70s
with some lower 70s across the srn interior.
Wed...Deep layer SW flow on Wednesday is expected as low lvl ridge
axis slips south of the FL peninsula. Increasing moisture levels (to
1.8 to 1.9 inch precipitable water values) are fcst across nrn
sections where active west coast sea breeze should move into nrn
sections by late afternoon. Across the Treasure coast...GFS
indicates much drier airmass with PWATS around 1.5 inches. Will
favor highest rain chances across nrn areas to around 40 pct and 20-
30 pct across the far south. The sea breeze will likely be pinned
near the Volusia coast but should move slowly inland south of
Melbourne with isolated to scattered convection along it. Highs will
reach the lower 90s along the coast and near 94 across the interior.
Thu...Mid level trough will extend from the Carolinas into the
northeast Gulf of Mexico with sfc low pressure moving east from the
NC coast. Tightening pressure gradient will produce WSW flow to near
15 mph and not allow the east coast sea breeze to develop. Will keep
rain chances in the 40-50 pct range with diurnal convection moving
from the interior toward the Atlantic from late morning through the
afternoon hours as a diffuse west coast sea breeze pushes across the
central peninsula twd east central Florida. With the offshore
flow...high should reach the lower 90s near the east coast with
around 90 across Lake county.
Previous Extended Discussion...Fri-Mon...a center of low pressure
should form in vicinity of the Carolinas Fri and move seaward but
trail an elongated trough. A secondary center is forecast to develop
over the Carolina waters on Sat with additional lowering of pressure
over the NE Gulf of Mexico per GFS. The ECMWF generally agrees with
the development of the secondary low but ejects it northeast from
the area more readily. Thus some uncertainty in the upcoming
weekend's local conditions and flow regime. Regardless, banded
moisture will need to be dealt with as tapped by afternoon heating
and diabatic release. Sct-Lkly pops will suffice but will need to
monitor flow trends for convective distribution. Max temps
U80s/L90s. Min temps L/M70s.
&&
.AVIATION...
Scattered TSRA will affect interior terminals 20z-23z as activity
converges on interior portions of e central FL with inland moving
sea breezes. Isold-sct activity behind the sea breeze boundary
should push inland from cstl terminals but may affect KDAB-KTIX
corridor thru 23z. Expect diminishing trend to shra/tsra coverage by
01z-02z with VFR conditions expected from late evening and overnight.
&&
.MARINE...
Tonight...S-SW winds will increase to 10-15 knots overnight and then
decrease some toward morning. seas to 2 ft nearshore and building to
2-3 ft offshore.
Wed...Southwest winds early will become southerly through the day
with seas to 2-3 ft offshore early decreasing into the afternoon.
Chance of storms affecting the intracoastal waters late in the day
mainly north of Melbourne.
Thu-Sun...Strengthening offshore flow is forecast into late week as
a series of low pressure systems push off the mid Atlantic coast.
Winds may reach SCEC level Friday with seas up to 5 ft offshore. A
frontal boundary is forecast to drop south toward the area late
Saturday and move through the waters by Saturday night. Higher storm
chances are forecast with the approaching front Saturday and
possibly continuing across the srn waters into Sunday. Wave models
forecast larger NE swells reaching the waters by Sunday with a long
fetch of stronger NE-ENE winds north of the area behind the front
over the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 92 73 91 / 30 40 30 40
MCO 74 94 74 91 / 40 40 20 40
MLB 75 91 75 91 / 20 30 30 40
VRB 74 92 73 92 / 20 20 30 40
LEE 76 93 75 89 / 30 40 10 40
SFB 75 93 75 91 / 40 40 20 40
ORL 75 93 75 90 / 40 40 20 40
FPR 73 92 74 92 / 20 20 30 40
&&
.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.
&&
SHORT TERM/LONG TERM...Volkmer
AVIATION/IMPACT WX...Bragaw
Hazardous weather outlook, Jun 14, 11:50 AM EST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1250 PM EDT TUE JUN 14 2016
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-150500-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1250 PM EDT TUE JUN 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
THE COMBINATION OF DEEP MOISTURE...DAYTIME HEATING...AND THE EAST
AND WEST COAST SEA BREEZES INTERACTING WEST OF ORLANDO WILL RESULT
IN ISOLATED MID TO LATE AFTERNOON LIGHTNING STORMS WEST OF
INTERSTATE 95 TO THE INTERSTATE 4 CORRIDOR. SCATTERED LATE
AFTERNOON LIGHTNING STORMS ARE EXPECTED MAINLY WEST AND NORTH OF
INTERSTATE 4 WHERE THERE IS A BETTER CHANCE OF THE EAST AND WEST
COAST SEA BREEZES COLLIDING. THE STORMS SHOULD MOVE MOVE SLOWLY TO
THE NORTHEAST AT 5 TO 10 MPH. CLOUD TO GROUND LIGHTNING STRIKES
WILL BE THE PRIMARY WEATHER HAZARD ALONG WITH GUSTY DOWNBURST
WINDS NEAR 40 MPH. LOCAL HEAVY DOWNPOURS MAY ACCUMULATE UP TO 3
INCHES OF RAIN WATER FROM SLOW MOVING STORMS.
.FLOOD IMPACT...
SLOW STORM MOTION WILL ALLOW LOCAL HEAVY RAIN TO OCCUR IN ISOLATED
TO SCATTERED THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA THIS
AFTERNOON AND EVENING. RAINFALL AMOUNTS UP TO 3 INCHES WILL BE
POSSIBLE OVER INTERIOR SECTIONS WHICH MAY PRODUCE MINOR FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS LATE AFTERNOON INTO THE EARLY
EVENING.
.EXCESSIVE HEAT IMPACT...
THE COMBINATION OF ABOVE NORMAL TEMPERATURES AND HUMIDITY WILL
PRODUCE PEAK HEAT INDICES OF 101 TO 107 DURING THE AFTERNOON. IF
WORKING OR RECREATING OUTDOORS...TAKE FREQUENT BREAKS AND DRINK
PLENTY OF FLUIDS. STAY IN THE SHADE AS MUCH AS POSSIBLE.
.MARINE THUNDERSTORM GUST IMPACT...
FEW STRONG STORMS MAY PRODUCE WIND GUSTS NEAR 35 KNOTS WHICH
SHOULD MAINLY AFFECT THE INLAND LAKES. STORM MOTION WILL BE TOWARD
THE SOUTH AT 10 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SOUTHWEST TO WESTERLY FLOW AND INCREASING MOISTURE LEVELS BRING A
HIGHER COVERAGE OF SHOWERS AND LIGHTNING STORMS FOR MID TO LATE
WEEK. LOCALLY HEAVY RAINFALL...GUSTY WINDS AND LIGHTNING WILL BE
THE PRIMARY THUNDERSTORM HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
BRAGAW
In the hours before
Special weather statement, Jun 14, 5:38 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
638 PM EDT TUE JUN 14 2016
FLZ041-045-046-141-142330-
INLAND VOLUSIA COUNTY FL-ORANGE FL-COASTAL VOLUSIA COUNTY FL-
SEMINOLE FL-
638 PM EDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ORANGE...SEMINOLE AND
CENTRAL VOLUSIA COUNTIES UNTIL 730 PM EDT...
AT 636 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FLAGLER BEACH TO NEAR DELTONA TO NEAR
ORLANDO INTERNATIONAL AIRPORT. MOVEMENT WAS NORTH-NORTHEAST AT 10
TO 15 MPH.
WINDS BETWEEN 40 AND 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ORLANDO...DELTONA...DAYTONA BEACH...PORT ORANGE AND SANFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2943 8107 2916 8095 2835 8104 2835 8142
2926 8127 2927 8115 2941 8116
TIME...MOT...LOC 2236Z 242DEG 23KT 2944 8116 2892 8114 2842 8136
SEDLOCKLocal storm report, Jun 14, 5:44 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
644 PM EDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
06/14/2016 M43.00 MPH ORANGE FL ASOS
MEASURED GUST OF 43 MPH AT ORLANDO EXECUTIVE AIRPORT.
&&
JCLocal storm report, Jun 14, 5:50 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
650 PM EDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST ORLANDO INTERNATIONAL A 28.43N 81.31W
06/14/2016 M47 MPH ORANGE FL ASOS
MEASURED WIND GUST OF 47 MPH AT THE ORLANDO INTERNATIONAL
AIRPORT ASOS.
&&
JCHail, Osceola
- When
- June 14, 6:50 PM EST
- Where
- Osceola County, 0.92 mi SW of St Cloud
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 28.240, -81.290
Social media photos relayed by an Orlando TV station confirmed quarter sized hail fell in St. Cloud during a locally severe thunderstorm.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 14 to 16, 20161 death · 30 injured · 3 events
- Heat in Texas, June 14 to 16, 20162 deaths · 8 injured · 4 events
- Heat in Arkansas, June 14 to 17, 20161 death · 1 event
- Wildfire in New Mexico, June 14 to 24, 2016$10 million · 1 event
- Heat in Illinois, June 14, 201610 injured · 1 event
- Flash Flooding and Flood in Iowa, June 14 to 15, 2016$205,000 · 65 kt wind · 18 events
- Tornadoes and Flash Flooding in Minnesota, June 14, 2016$107,000 · EF0 · 21 events
- Hail and Damaging Winds in Georgia, June 14 to 16, 2016$130,000 · 1 in hail · 14 events
- Flash Flooding and Flooding in Iowa, June 14 to 15, 2016$27,000 · 1.75 in hail · 21 events
- Tornado and Flash Flood in Iowa, June 14, 2016$26,000 · EF0 · 13 events
- Heat in Alabama, June 14, 20163 injured · 1 event
- Flash Flood and Damaging Winds in Kentucky, June 14 to 15, 201652 kt wind · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638504.